Alert archive / Montana / Winter Storm Warnings in 2006

Winter Storm Warning 9, NWS Missoula, MT

March 25, 2006Idaho County, Idaho; Granite County, Missoula County, Ravalli County, Montana

NWS Missoula, MT issued this winter storm warning at Mar 25, 2006, 2:30 AM PST for Idaho County, Idaho; Granite County, Missoula County, Ravalli County, Montana. It took effect at Mar 25, 2006, 4:44 PM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2006, 2:30 AM PST (10:30 UTC)
In effect from
Mar 25, 2006, 4:44 PM PST
Expired
Mar 26, 2006, 8:00 AM PST
In force
15 hr
Issued by
NWS Missoula, MT

Counties Idaho County, ID, Granite County, MT, Missoula County, MT, Ravalli County, MT

The radar

The Missoula radar (KMSX), 80 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 10.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2006-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2006-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1451 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KMSO 251030
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
330 AM MST SAT MAR 25 2006

IDZ006-MTZ006-251800-
/O.UPG.KMSO.WS.A.0015.060326T0200Z-060326T1800Z/
/O.NEW.KMSO.WS.W.0009.060326T0300Z-060326T1600Z/
SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS-
230 AM PST SAT MAR 25 2006 /330 AM MST SAT MAR 25 2006/

...WINTER STORM WARNING IN EFFECT FROM 8 PM MST /7 PM PST/ THIS
EVENING TO 9 AM MST /8 AM PST/ SUNDAY ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING ABOVE 5000 FEET...WHICH IS IN EFFECT FROM 8 PM MST
/7 PM PST/ THIS EVENING TO 9 AM MST /8 AM PST/ SUNDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT. 

5 TO 10 INCHES OF SNOW ARE POSSIBLE IN THE CENTRAL AND SOUTHERN
CLEARWATER MOUNTAINS AS WELL AS BITTERROOT AND SAPPHIRE MOUNTAINS
THIS EVENING THROUGH EARLY SUNDAY MORNING ABOVE 5000 FEET. GUSTY
WEST WINDS WILL ALSO PRODUCE LOCAL BLOWING AND DRIFTING SNOW AT
TIMES OVER MOUNTAIN PASSES. SNOW LEVELS WILL FALL TO BELOW 4000
FEET TONIGHT. HOWEVER...THE HEAVIER ACCUMULATING SNOW WILL BE AT
HIGHER ELEVATIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL HAZARDOUS.

$$

IDZ005-MTZ004-251800-
/O.NEW.KMSO.SB.Y.0006.060326T0300Z-060326T1600Z/
NORTHERN CLEARWATER MOUNTAINS-LOWER CLARK FORK REGION-
230 AM PST SAT MAR 25 2006 /330 AM MST SAT MAR 25 2006/

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 8 PM MST /7 PM
PST/ THIS EVENING TO 9 AM MST /8 AM PST/ SUNDAY ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY ABOVE 5000 FEET...WHICH IS IN EFFECT FROM
8 PM MST /7 PM PST/ THIS EVENING TO 9 AM MST /8 AM PST/ SUNDAY. 

2 TO 5 INCHES OF SNOW ARE POSSIBLE IN THE THE NORTHERN CLEARWATER
MOUNTAINS AS WELL AS THE LOWER CLARK FORK REGION THIS EVENING
THROUGH EARLY SUNDAY MORNING ABOVE 5000 FEET. GUSTY WEST WINDS
WILL ALSO PRODUCE LOCAL BLOWING AND DRIFTING SNOW AT TIMES OVER
MOUNTAIN PASSES. SNOW LEVELS WILL FALL TO BELOW 4000 FEET SATURDAY
NIGHT. HOWEVER...THE HEAVIER ACCUMULATING SNOW WILL BE AT HIGHER
ELEVATIONS.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS AND MOUNTAIN
PASSES.



$$
6 follow-up statements
000 
WWUS45 KMSO 251723
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1023 AM MST SAT MAR 25 2006

IDZ006-MTZ006-260530-
/O.CON.KMSO.WS.W.0009.060326T0300Z-060326T1600Z/
SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS-
923 AM PST SAT MAR 25 2006 /1023 AM MST SAT MAR 25 2006/

...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM MST /7 PM
PST/ THIS EVENING TO 9 AM MST /8 AM PST/ SUNDAY ABOVE 5000 FEET...

SNOW ACCUMULATIONS OF 5 TO 10 INCHES ARE POSSIBLE IN THE CENTRAL
AND SOUTHERN CLEARWATER MOUNTAINS AS WELL AS BITTERROOT AND
SAPPHIRE MOUNTAINS THIS EVENING THROUGH EARLY SUNDAY MORNING ABOVE
5000 FEET. GUSTY WEST WINDS WILL ALSO PRODUCE LOCAL BLOWING AND
DRIFTING SNOW AT TIMES OVER MOUNTAIN PASSES. SNOW LEVELS WILL FALL
TO BELOW 4000 FEET TONIGHT. HOWEVER...THE HEAVIER SNOW
ACCUMULATIONS WILL BE AT HIGHER ELEVATIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL HAZARDOUS.

$$

IDZ005-MTZ004-260530-
/O.CON.KMSO.SB.Y.0006.060326T0300Z-060326T1600Z/
NORTHERN CLEARWATER MOUNTAINS-LOWER CLARK FORK REGION-
923 AM PST SAT MAR 25 2006 /1023 AM MST SAT MAR 25 2006/

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 8 PM MST
/7 PM PST/ THIS EVENING TO 9 AM MST /8 AM PST/ SUNDAY ABOVE
5000 FEET...

SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE IN THE THE
NORTHERN CLEARWATER MOUNTAINS AS WELL AS THE LOWER CLARK FORK
REGION THIS EVENING THROUGH EARLY SUNDAY MORNING ABOVE 5000 FEET.
GUSTY WEST WINDS WILL ALSO PRODUCE LOCAL BLOWING AND DRIFTING SNOW
AT TIMES OVER MOUNTAIN PASSES. SNOW LEVELS WILL FALL TO BELOW 4000
FEET SATURDAY NIGHT. HOWEVER...THE HEAVIER SNOW ACCUMULATIONS WILL
BE AT HIGHER ELEVATIONS.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS AND MOUNTAIN
PASSES.

$$
000 
WWUS45 KMSO 252146
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
246 PM MST SAT MAR 25 2006

IDZ005-MTZ004-260415-
/O.CAN.KMSO.SB.Y.0006.060326T0300Z-060326T1600Z/
/O.NEW.KMSO.SN.Y.0016.060326T0400Z-060326T1600Z/
NORTHERN CLEARWATER MOUNTAINS-LOWER CLARK FORK REGION-
146 PM PST SAT MAR 25 2006 /246 PM MST SAT MAR 25 2006/

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...
...SNOW ADVISORY IN EFFECT FROM 9 PM MST /8 PM PST/ THIS EVENING
TO 9 AM MST /8 AM PST/ SUNDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 9 PM MST /8 PM
PST/ THIS EVENING TO 9 AM MST /8 AM PST/ SUNDAY. THE SNOW AND
BLOWING SNOW ADVISORY HAS BEEN CANCELLED. 

SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE THIS EVENING
THROUGH EARLY SUNDAY MORNING ABOVE 4000 FEET. ALTHOUGH THE SNOW AND
BLOWING SNOW ADVISORY WAS CANCELLED...GUSTY WEST WINDS COULD
PRODUCE LOCAL BLOWING AND DRIFTING SNOW CONDITIONS...BUT THIS IS
NOT EXPECTED TO BE WIDESPREAD. SNOW LEVELS WILL FALL TO AROUND 3000
FEET SATURDAY NIGHT...HOWEVER THE HEAVIER SNOW ACCUMULATIONS WILL
BE AT HIGHER ELEVATIONS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IDZ006-MTZ006-260415-
/O.EXT.KMSO.WS.W.0009.060326T0400Z-060326T1600Z/
SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS-
146 PM PST SAT MAR 25 2006 /246 PM MST SAT MAR 25 2006/

...WINTER STORM WARNING NOW IN EFFECT FROM 9 PM MST /8 PM PST/
THIS EVENING TO 9 AM MST /8 AM PST/ SUNDAY ABOVE 4000 FEET...

SNOW ACCUMULATIONS OF 5 TO 10 INCHES ARE POSSIBLE THIS EVENING
THROUGH EARLY SUNDAY MORNING ABOVE 4000 FEET. GUSTY WEST WINDS
COULD PRODUCE LOCAL BLOWING AND DRIFTING SNOW CONDITIONS...MAINLY
AT HIGHER ELEVATIONS. SNOW LEVELS WILL FALL TO AROUND 3000 FEET
SATURDAY NIGHT...HOWEVER THE HEAVIER SNOW ACCUMULATIONS WILL BE AT
HIGHER ELEVATIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL HAZARDOUS.

$$

IDZ009-010-MTZ002-007-043-260415-
/O.NEW.KMSO.SN.Y.0016.060326T0600Z-060326T1800Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-WEST GLACIER REGION-
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
246 PM MST SAT MAR 25 2006

...SNOW ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
MST SUNDAY. 

SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE THIS EVENING
THROUGH EARLY SUNDAY MORNING ABOVE 4000 FEET. GUSTY WEST WINDS
COULD PRODUCE LOCAL BLOWING AND DRIFTING SNOW CONDITIONS...BUT
THIS IS NOT EXPECTED TO BE WIDESPREAD. SNOW LEVELS WILL FALL TO
AROUND 3000 FEET SATURDAY NIGHT...HOWEVER THE HEAVIER SNOW
ACCUMULATIONS WILL BE AT HIGHER ELEVATIONS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KMSO 260044
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
544 PM MST SAT MAR 25 2006

IDZ006-MTZ006-260845-
/O.EXT.KMSO.WS.W.0009.060326T0044Z-060326T1600Z/
SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS-
444 PM PST SAT MAR 25 2006 /544 PM MST SAT MAR 25 2006/

...WINTER STORM WARNING NOW IN EFFECT UNTIL 9 AM MST /8 AM PST/
SUNDAY ABOVE 4000 FEET...

THE WINTER STORM WARNING ABOVE 4000 FEET IS NOW IN EFFECT UNTIL
9 AM MST /8 AM PST/ SUNDAY. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL HAZARDOUS.

$$

MTZ001-260845-
/O.EXB.KMSO.SN.Y.0016.060326T0044Z-060326T1600Z/
KOOTENAI/CABINET REGION-
544 PM MST SAT MAR 25 2006

...SNOW ADVISORY IN EFFECT UNTIL 9 AM MST SUNDAY ABOVE
4000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY ABOVE 4000 FEET...WHICH IS IN EFFECT UNTIL 9 AM MST
SUNDAY. 

SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE THIS EVENING
THROUGH EARLY SUNDAY MORNING ABOVE 4000 FEET. GUSTY WEST WINDS
COULD PRODUCE LOCAL BLOWING AND DRIFTING SNOW CONDITIONS...BUT
THIS IS NOT EXPECTED TO BE WIDESPREAD. SNOW LEVELS WILL FALL TO
AROUND 3000 FEET SATURDAY NIGHT...HOWEVER THE HEAVIER SNOW
ACCUMULATIONS WILL BE AT HIGHER ELEVATIONS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IDZ005-MTZ004-260845-
/O.EXT.KMSO.SN.Y.0016.060326T0044Z-060326T1600Z/
NORTHERN CLEARWATER MOUNTAINS-LOWER CLARK FORK REGION-
444 PM PST SAT MAR 25 2006 /544 PM MST SAT MAR 25 2006/

...SNOW ADVISORY NOW IN EFFECT UNTIL 9 AM MST /8 AM PST/ SUNDAY
ABOVE 4000 FEET...

THE SNOW ADVISORY ABOVE 4000 FEET IS NOW IN EFFECT UNTIL 9 AM MST
/8 AM PST/ SUNDAY. 

SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE THIS EVENING
THROUGH EARLY SUNDAY MORNING ABOVE 4000 FEET. ALTHOUGH THE SNOW
AND BLOWING SNOW ADVISORY WAS CANCELLED...GUSTY WEST WINDS COULD
PRODUCE LOCAL BLOWING AND DRIFTING SNOW CONDITIONS...BUT THIS IS
NOT EXPECTED TO BE WIDESPREAD. SNOW LEVELS WILL FALL TO AROUND
3000 FEET SATURDAY NIGHT...HOWEVER THE HEAVIER SNOW ACCUMULATIONS
WILL BE AT HIGHER ELEVATIONS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IDZ009-010-MTZ002-007-043-260845-
/O.CON.KMSO.SN.Y.0016.060326T0600Z-060326T1800Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-WEST GLACIER REGION-
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
544 PM MST SAT MAR 25 2006

...SNOW ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST SUNDAY. 

SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE THIS EVENING
THROUGH EARLY SUNDAY MORNING ABOVE 4000 FEET. GUSTY WEST WINDS
COULD PRODUCE LOCAL BLOWING AND DRIFTING SNOW CONDITIONS...BUT
THIS IS NOT EXPECTED TO BE WIDESPREAD. SNOW LEVELS WILL FALL TO
AROUND 3000 FEET SATURDAY NIGHT...HOWEVER THE HEAVIER SNOW
ACCUMULATIONS WILL BE AT HIGHER ELEVATIONS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KMSO 260323
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
823 PM MST SAT MAR 25 2006

IDZ006-MTZ006-261130-
/O.CON.KMSO.WS.W.0009.000000T0000Z-060326T1600Z/
SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS-
723 PM PST SAT MAR 25 2006 /823 PM MST SAT MAR 25 2006/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MST /8 AM
PST/ SUNDAY ABOVE 4000 FEET...

SNOW ACCUMULATIONS OF 5 TO 10 INCHES ARE POSSIBLE THIS EVENING
THROUGH EARLY SUNDAY MORNING ABOVE 4000 FEET. GUSTY WEST WINDS
COULD PRODUCE LOCAL BLOWING AND DRIFTING SNOW CONDITIONS...MAINLY
AT HIGHER ELEVATIONS. SNOW LEVELS WILL FALL TO AROUND 3000 FEET
SATURDAY NIGHT...HOWEVER THE HEAVIER SNOW ACCUMULATIONS WILL BE AT
HIGHER ELEVATIONS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL HAZARDOUS.

$$

IDZ009-010-MTZ002-007-043-261130-
/O.EXT.KMSO.SN.Y.0016.060326T0323Z-060326T1800Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-WEST GLACIER REGION-
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
823 PM MST SAT MAR 25 2006

...SNOW ADVISORY NOW IN EFFECT UNTIL 11 AM MST SUNDAY...

SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE THIS EVENING
THROUGH EARLY SUNDAY MORNING ABOVE 4000 FEET. GUSTY WEST WINDS
COULD PRODUCE LOCAL BLOWING AND DRIFTING SNOW CONDITIONS...BUT
THIS IS NOT EXPECTED TO BE WIDESPREAD. SNOW LEVELS WILL FALL TO
AROUND 3000 FEET SATURDAY NIGHT...HOWEVER THE HEAVIER SNOW
ACCUMULATIONS WILL BE AT HIGHER ELEVATIONS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IDZ005-MTZ001-004-261130-
/O.CON.KMSO.SN.Y.0016.000000T0000Z-060326T1600Z/
NORTHERN CLEARWATER MOUNTAINS-KOOTENAI/CABINET REGION-
LOWER CLARK FORK REGION-
723 PM PST SAT MAR 25 2006 /823 PM MST SAT MAR 25 2006/

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST /8 AM PST/
SUNDAY ABOVE 4000 FEET...

SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE THIS EVENING
THROUGH EARLY SUNDAY MORNING ABOVE 4000 FEET. ALTHOUGH THE SNOW
AND BLOWING SNOW ADVISORY WAS CANCELLED...GUSTY WEST WINDS COULD
PRODUCE LOCAL BLOWING AND DRIFTING SNOW CONDITIONS...BUT THIS IS
NOT EXPECTED TO BE WIDESPREAD. SNOW LEVELS WILL FALL TO AROUND
3000 FEET SATURDAY NIGHT...HOWEVER THE HEAVIER SNOW ACCUMULATIONS
WILL BE AT HIGHER ELEVATIONS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KMSO 261043
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
343 AM MST SUN MAR 26 2006

IDZ009-010-261145-
/O.CAN.KMSO.SN.Y.0016.000000T0000Z-060326T1800Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
343 AM MST SUN MAR 26 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW
ADVISORY. 

SNOW HAS BECOME SCATTERED AND DECREASED IN INTENSITY. LOCALLY 1
TO 2 INCHES OF SNOW IN THE MOUNTAINS IS POSSIBLE THROUGH THE
AFTERNOON HOURS WITH THESE SNOW SHOWERS.

$$

IDZ006-MTZ006-261600-
/O.CON.KMSO.WS.W.0009.000000T0000Z-060326T1600Z/
SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS-
243 AM PST SUN MAR 26 2006 /343 AM MST SUN MAR 26 2006/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MST /8 AM
PST/ THIS MORNING ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
9 AM MST /8 AM PST/ THIS MORNING. 

SNOW ACCUMULATIONS OF 5 TO 10 INCHES ARE POSSIBLE THROUGH THIS
MORNING ABOVE 4000 FEET. GUSTY WEST WINDS COULD PRODUCE LOCAL
BLOWING AND DRIFTING SNOW CONDITIONS...MAINLY AT HIGHER
ELEVATIONS. SNOW LEVELS WILL FALL TO AROUND 3000 FEET...HOWEVER
THE HEAVIER SNOW ACCUMULATIONS WILL BE AT HIGHER ELEVATIONS.

$$

MTZ002-007-043-261600-
/O.CON.KMSO.SN.Y.0016.000000T0000Z-060326T1800Z/
WEST GLACIER REGION-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
343 AM MST SUN MAR 26 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. 

SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE THROUGH THIS
MORNING ABOVE 4000 FEET. GUSTY WEST WINDS COULD PRODUCE LOCAL
BLOWING AND DRIFTING SNOW CONDITIONS...BUT THIS IS NOT EXPECTED TO
BE WIDESPREAD. SNOW LEVELS WILL FALL TO AROUND 3000 FEET...HOWEVER
THE HEAVIER SNOW ACCUMULATIONS WILL BE AT HIGHER ELEVATIONS.

$$

IDZ005-MTZ001-004-261600-
/O.CON.KMSO.SN.Y.0016.000000T0000Z-060326T1600Z/
NORTHERN CLEARWATER MOUNTAINS-KOOTENAI/CABINET REGION-
LOWER CLARK FORK REGION-
243 AM PST SUN MAR 26 2006 /343 AM MST SUN MAR 26 2006/

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST /8 AM PST/ THIS
MORNING ABOVE 4000 FEET...

A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 9 AM MST
/8 AM PST/ THIS MORNING. 

SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE THROUGH THIS
MORNING ABOVE 4000 FEET. GUSTY WEST WINDS COULD PRODUCE LOCAL
BLOWING AND DRIFTING SNOW CONDITIONS...BUT THIS IS NOT EXPECTED TO
BE WIDESPREAD. SNOW LEVELS WILL FALL TO AROUND 3000 FEET...HOWEVER
THE HEAVIER SNOW ACCUMULATIONS WILL BE AT HIGHER ELEVATIONS.

$$
000 
WWUS45 KMSO 261537
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
837 AM MST SUN MAR 26 2006

IDZ006-MTZ006-261645-
/O.EXP.KMSO.WS.W.0009.000000T0000Z-060326T1600Z/
SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS-
737 AM PST SUN MAR 26 2006 /837 AM MST SUN MAR 26 2006/

...WINTER STORM WARNING WILL EXPIRE AT 9 AM MST /8 AM PST/ THIS
MORNING...

WIDESPREAD SNOW HAS ENDED THIS MORNING...BUT SHOWERS THIS MORNING
AND AFTERNOON COULD DROP AN ADDITIONAL 1 TO 2 INCHES OF SNOW OVER
HIGHER ELEVATIONS.

$$

MTZ002-261645-
/O.CAN.KMSO.SN.Y.0016.000000T0000Z-060326T1800Z/
WEST GLACIER REGION-
837 AM MST SUN MAR 26 2006

...SNOW ADVISORY IS CANCELLED...

WIDESPREAD SNOW HAS ENDED THIS MORNING...BUT SHOWERS THIS MORNING
AND AFTERNOON COULD DROP AN ADDITIONAL 1 TO 2 INCHES OF SNOW TODAY
OVER HIGHER ELEVATIONS.

$$

IDZ005-MTZ001-004-261645-
/O.EXP.KMSO.SN.Y.0016.000000T0000Z-060326T1600Z/
NORTHERN CLEARWATER MOUNTAINS-KOOTENAI/CABINET REGION-
LOWER CLARK FORK REGION-
737 AM PST SUN MAR 26 2006 /837 AM MST SUN MAR 26 2006/

...SNOW ADVISORY WILL EXPIRE AT 9 AM MST /8 AM PST/ THIS MORNING...

WIDESPREAD SNOW HAS ENDED THIS EVENING...BUT SHOWERS THIS MORNING
AND AFTERNOON COULD DROP AN ADDITIONAL 1 TO 2 INCHES OF SNOW OVER
HIGHER ELEVATIONS.

$$

MTZ007-043-261800-
/O.CON.KMSO.SN.Y.0016.000000T0000Z-060326T1800Z/
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
837 AM MST SUN MAR 26 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING...

TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE THROUGH
THIS MORNING ABOVE 4000 FEET. GUSTY WEST WINDS COULD PRODUCE LOCAL
BLOWING AND DRIFTING SNOW CONDITIONS.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Mar 25, 2:15 AM PST, 15 minutes earlier.

Area forecast discussion, Mar 25, 2:15 AM PST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
315 AM MST SAT MAR 25 2006

UPDATED TIME OF HAZARDS

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT. PRECIPITATION TO
INCREASE ACROSS THE ENTIRE REGION THIS MORNING THROUGH SUNDAY
MORNING. A STRONG WEATHER SYSTEM IS MOVING INTO THE NORTHERN
ROCKIES THIS MORNING. THIS SYSTEM WILL PRODUCE ABUNDANT
MOISTURE...STRONG WINDS AND POSSIBLE ISOLATED THUNDERSTORMS THIS
AFTERNOON AS THE COLD FRONT MOVES THROUGH. THE COLD FRONT IS
EXPECTED TO MOVE SLOWLY THROUGH WESTERN MONTANA AND CENTRAL IDAHO
THROUGH THE AFTERNOON HOURS. LATEST SATELLITE RUNS SHOW A STRONG
LOW IN THE EASTERN PACIFIC TAPPING INTO ABUNDANT SUBTROPICAL
MOISTURE. IT APPEARS THAT AREAS ABOVE 5000 FEET TONIGHT IN THE
SOUTHERN CLEARWATERS AND BITTERROOT SAPPHIRE MOUNTAINS WILL LIKELY
SEE GOOD SNOWS...THUS A WINTER STORM WARNING HAS BEEN ISSUED.
LESSER AMOUNTS ARE EXPECTED ALONG THE NORTHERN CLEARWATERS AND
NORTHWEST MONTANA...BUT THE EXPECTED WINDS WITH THE FEW INCHES OF
SNOW WILL CAUSE TRAVEL DIFFICULTIES...THUS A SNOW AND BLOWING SNOW
ADVISORY IS IN EFFECT. TIMING OF THIS FRONTAL PASSAGE WILL BE KEY
TO WHEN SNOW LEVELS FALL TO AROUND 5000 FEET. CURRENTLY LOOKS LIKE
MID TO LATE EVENING SNOW LEVELS WILL FALL SIGNIFICANTLY IN IDAHO
AND AFTER MIDNIGHT IN WEST CENTRAL AND SOUTHWEST MONTANA.
ATTENTION WILL HAVE TO BE PAID TO SOUTHWEST MONTANA FOR POSSIBLE
HIGHLIGHTS AFTER MIDNIGHT TONIGHT.

SUNDAY AND SUNDAY NIGHT. WEAK RIDGING WILL BEGIN TO DEVELOP SUNDAY
AFTERNOON BUT THERE WILL BE ENOUGH LINGERING MOISTURE TO PRODUCE A
CHANCE OF MAINLY MOUNTAIN SNOW SHOWERS.

.LONG TERM...MONDAY THROUGH FRIDAY...AN UPPER LEVEL RIDGE
STRENGTHENS AS A LOW SYSTEM OFF THE WEST COAST DEEPENS MONDAY.

TUESDAY...THE EASTWARD PROGRESSION OF THE OFFSHORE LOW SYSTEM
SLOWS AS THE FLOW ALOFT AMPLIFIES. PLENTY OF WARM MOIST UNSTABLE
AIR WILL BE PUMPED INTO THE REGION AS THE LOW SYSTEM APPROACHES
THE WEST COAST. AN INCREASE CHANCE OF SHOWERS WILL BE ON TAP AND
WARM TEMPERATURES.

WEDNESDAY THROUGH FRIDAY...MEDIUM RANGE MODELS DIFFER ON THE
EASTWARD MOVEMENT OF THE ACTIVE LOW SYSTEM ACROSS THE WESTERN
U.S.. ECMWF/UKMET ARE MUCH SLOWER THAN THE GFS SOLUTION AND THIS
SLOWER PACE IS PREFERRED. NOT MANY CHANGES WERE MADE TO THE
FORECAST DURING THIS PERIOD. IN GENERAL...THIS SHOULD BE A MOIST
UNSTABLE PERIOD...ESPECIALLY AFTERNOON HOURS WITH MILD TEMPS.

&&

.AVIATION...NO SIGNIFICANT WEATHER IMPACT TO AVIATION EXPECTED...SEE
APPROPRIATE TAFS AND TWEBS.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING FROM 8 PM SATURDAY TO 9 AM SUNDAY ABOVE
     5000 FEET FOR BITTERROOT/SAPPHIRE MOUNTAINS.

     SNOW AND BLOWING SNOW ADVISORY FROM 8 PM SATURDAY TO 9 AM
     SUNDAY ABOVE 5000 FEET FOR LOWER CLARK FORK REGION.

ID...SNOW AND BLOWING SNOW ADVISORY FROM 8 PM SATURDAY TO 9 AM
     SUNDAY ABOVE 5000 FEET FOR NORTHERN CLEARWATER MOUNTAINS.

     WINTER STORM WARNING FROM 8 PM SATURDAY TO 9 AM SUNDAY ABOVE
     5000 FEET FOR SOUTHERN CLEARWATER MOUNTAINS.

&&

SHORT TERM...RPN
LONG TERM...MSJ
AVIATION...RPN
weather.gov/missoula
Hazardous weather outlook, Mar 24, 1:57 PM PST, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
257 PM MST FRI MAR 24 2006

IDZ005-007>010-MTZ001>005-007-043-251100-
NORTHERN CLEARWATER MOUNTAINS-OROFINO/GRANGEVILLE REGION-
LOWER HELLS CANYON/SALMON RIVER REGION-WESTERN LEMHI COUNTY-
EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-WEST GLACIER REGION-
FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION-
MISSOULA/BITTERROOT VALLEYS-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
157 PM PST FRI MAR 24 2006 /257 PM MST FRI MAR 24 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A VIGOROUS PACIFIC WEATHER SYSTEM WILL MOVE ACROSS THE REGION
SATURDAY EVENING AND NIGHT PRODUCING SIGNIFICANT PRECIPITATION AND LOCAL
STRONG AND GUSTY WINDS. SNOW LEVELS WILL LOWER TO NEAR MANY VALLEY
FLOORS ACROSS WESTERN MONTANA BY LATE SATURDAY NIGHT. MOUNTAIN
PASSES WILL BE SEE WINTRY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ006-MTZ006-251100-
SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS-
157 PM PST FRI MAR 24 2006 /257 PM MST FRI MAR 24 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND WEST CENTRAL MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
     SUNDAY MORNING ABOVE 5000 FEET.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   GTFWSWMSO  /WWUS45 KMSO/

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 2:30 AM PSTSnow and Blowing Snow AdvisoryMSOClearwater11 hr
Mar 25, 1:46 PM PSTSnow AdvisoryMSOClearwater, Lemhi20 hr

Nearby

Winter Storm Warnings in Montana, 2006Winter Storm Warnings in Idaho, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.